New York, 2013Flash Flooding in New York, August 8 to 9, 2013
August 8 to 9, 2013 · NWS BGM · 16 events in 6 counties and zones
An upper level disturbance moved along a stationary front and produced numerous, slow moving clusters of thunderstorms across Central New York. This resulted in several areas of significant flash flooding around the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $705,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved along a stationary front and produced numerous, slow moving clusters of thunderstorms across Central New York. This resulted in several areas of significant flash flooding around the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 8, 7:01 PM EST, 42 minutes earlier.
Area forecast discussion, Aug 8, 7:01 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT THU AUG 8 2013
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL EVENTUALLY MOVE PAST THE REGION ON
FRIDAY NIGHT. IN THE MEANTIME...CHANCES FOR PERIODIC SHOWERS AND
A THUNDERSTORM OR TWO WILL CONTINUE THROUGH FRIDAY EVENING.
LOCALLY HEAVY RAIN IS POSSIBLE IN ANY STORMS THAT FORM. A DRIER
WEEKEND IS IN STORE WITH TEMPERATURES REMAINING ON THE COOLER SIDE
OF NORMAL FOR AUGUST.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
300 PM UPDATE...
A COLD FRONT ACROSS WESTERN NY NOW WILL ACT MORE LIKE A STATIONARY
FRONT OVERNIGHT MAKING LITTLE IF ANY PROGRESS FARTHER EAST.
MEANWHILE A BROAD SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO PUMP
IN AMPLE AMOUNTS OF MOISTURE INTO OUR AREA THROUGH TONIGHT. SO FAR
COVERAGE HAS BEEN VERY SCATTERED WITH STORMS FIRING OVER WNY
AHEAD OF THE FRONT AND ALONG A LAKE BREEZE BOUNDARY. CONVECTION IN
OUR AREA MOVING THROUGH THE CATSKILLS NOW...LIKELY FORMED ON THE
OUTFLOW FROM EARLIER STORMS TODAY. LOOKING UPSTREAM CONVECTION IS
MORE PLENTIFUL OVER SW PA AND WV. BASED ON THIS...OUR SW
FLOW ALOFT...AND INCREASING MOISTURE OVERNIGHT...CONTINUED TO
RAMP UP POPS FROM CHANCE THIS AFTERNOON TO LIKELY OVERNIGHT.
SEVERE THREAT LOOKS ISOLATED AND JUST CONFINE TO NOW THROUGH EARLY
EVENING. MAINLY PULSE STORMS ARE EXPECTED WITH A BRIEF LARGE
HAIL/DAMAGING WIND THREAT. CONFIDENCE IN THIS SCENARIO IS ABOVE
AVERAGE GIVEN NATURE OF THE STORMS THAT HAVE FORMED THUS FAR WITH
VERY HIGH CORES ALOFT NOT LASTING MUCH MORE THAN A FEW VOLUME
SCANS. THIS IS LIKELY DUE TO MINIMAL SHEAR (30 KTS OR LESS)
BETWEEN 0-6 KM BUT MODEST CAPES (ABOVE 2,000 J/KG).
A LARGER THREAT OVERNIGHT WILL BE THE POSSIBILITY OF
LOCALLY HEAVY RAIN AS PWATS INCREASE TO NEAR 2 INCHES BY 12Z
FRIDAY. WILL HIGHLIGHT IN THE HWO NOW WITHOUT ENOUGH CONFIDENCE TO
FOCUS INTO ANY SPECIFIC AREA. IT SHOULD BE WORTH NOTING THE
HRRR/ARW AND NMM DO SHOW AN AREA OF SHOWERS OVER WVA NOW EVOLVING
INTO AN AREA OF HEAVIER RAIN BETWEEN 06Z AND 12Z OVER NEPA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
300 PM UPDATE...
THE STATIONARY FRONT MENTIONED ABOVE WILL FINALLY BEGIN TO MOVE
EAST AS A COLD FRONT DURING THE DAY. CHANCES FOR SHOWERS AND
THUNDER WILL EXIST EVERYWHERE THROUGH EARLY AFTERNOON BEFORE
FOCUSING ON NEPA AND THE CATSKILLS BY LATE AFTERNOON AS THE FRONT
MAKES PROGRESSION THROUGH THE AREA. LOCALLY HEAVY RAIN IS STILL
POSSIBLE ESPECIALLY IN NEPA WITH PWATS NEAR 2 INCHES.
BEHIND THE FRONT MUCH DRIER AIR WORKS IN FRIDAY NIGHT INTO
SATURDAY. THE WEEKEND LOOKS GREAT WITH PARTLY TO MOSTLY SUNNY
SKIES AND HIGHS IN THE 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
2 PM UPDATE...
MED RANGE MODELS IN FAIR AGREEMENT THRU THE LONG TERM. MODELS
ADVERTISING FROPA BEGINNING MON NGT AND THRU MOST OF THE AREA ON
TUESDAY, THUS HV POPS FOR THIS TIME PD. SHOWERS AND TSTMS EXPECTED
DRG THE AFTN HRS. 1020MB SFC HIGH WL BUILD IN AND LV DRY WX THRU
THE REST OF THE PD. TEMPS WL BE RUNNING BLO NORMAL THRU MID-WEEK.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
ON GOING CONV THIS EVE WILL SLOWLY DIMINSH TWRDS MIDN...BUT MVFR
CIGS AND VSBYS WILL CONT THRU MUCH OF THE NGT WITH THE LEFTOVER
MOISTURE. BNDRY FNLY MAKES A PUSH TO THE SE ON FRI,,,BUT NOT
BEFORE SOME PCPN AND CONTD LWRD CIGS AND VSBY...ESP OVER THE CNTRL
AND SRN TAF SITES. CLRG BEGINS LATE IN THE TAF PD...BEGINNING IN
THE WRN SITES IN THE AFTN.
OUTLOOK...
SAT THRU MON...VFR.
MON NGT/TUE...MVFR RESTRICTION IN SHRA/TSRA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...HEDEN
NEAR TERM...HEDEN
SHORT TERM...HEDEN
LONG TERM...PVN
AVIATION...DGM/PVN
Hazardous weather outlook, Aug 8, 2:00 PM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT THU AUG 8 2013
NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-091900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-
300 PM EDT THU AUG 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE MAIN
THREAT WILL BE LOCALLY HEAVY RAIN. MINOR FLOODING OF POOR
DRAINAGE...URBAN..AND LOW LYING AREAS IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HEDEN
NYZ057-062-PAZ039-040-043-044-047-048-072-091900-
DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
300 PM EDT THU AUG 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THE MAIN
THREAT WILL BE LOCALLY HEAVY RAIN. MINOR FLOODING OF POOR
DRAINAGE...URBAN..AND LOW LYING AREAS IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THROUGH FRIDAY AFTERNOON SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE.
THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAIN. MINOR
FLOODING OF POOR DRAINAGE...URBAN..AND LOW LYING AREAS IS
POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HEDEN
In the hours before
Special weather statement, Aug 8, 5:46 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
646 PM EDT THU AUG 8 2013
NYZ017-018-025-044-082345-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY-
646 PM EDT THU AUG 8 2013
...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...NORTHEASTERN
TOMPKINS...SOUTHEASTERN CAYUGA AND SOUTHEASTERN ONONDAGA COUNTIES...
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MORAVIA TO GROTON...AND MOVING
EAST AT 15 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
KELLOGGSVILLE AND NEW HOPE AT 650 PM EDT...
SEMPRONIUS AND DRESSERVILLE AT 655 PM EDT...
DRYDEN AT 700 PM EDT...
GLEN HAVEN AND COMO AT 705 PM EDT...
SCOTT AND GRACIE AT 710 PM EDT...
SOUTH CORTLAND AND CORTLAND WEST AT 715 PM EDT...
VIRGIL AND MUNSONS CORNERS AT 720 PM EDT...
VESPER AND CORTLAND AT 725 PM EDT...
* OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO PERUVILLE...
GROTON...FREEVILLE...MC LEAN...NUBIA...HOMER...PREBLE...
BALTIMORE...EAST HOMER...TULLY...MCGRAW...MCGRAW...FABIUS...
APULIA...TRUXTON...TRIPOLI...SOLON...KEENEY...FREETOWN CORNERS...
EAST FREETOWN AND CUYLER.
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
RADAR RAINFALL ESTIMATES ARE 1 TO 2 INCHES IN AN HOUR.
LAT...LON 4281 7590 4280 7589 4274 7589 4273 7589
4251 7589 4246 7650 4281 7649 4285 7590
TACSpecial weather statement, Aug 8, 5:51 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
651 PM EDT THU AUG 8 2013
NYZ015-016-023-025-082330-
SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
651 PM EDT THU AUG 8 2013
...STRONG THUNDERSTORM WILL AFFECT SCHUYLER...SOUTHEASTERN SENECA...
SOUTHEASTERN YATES AND WESTERN TOMPKINS COUNTIES...
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR TYRONE...AND
MOVING EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DUNDEE AND TOWNSEND AT 700 PM EDT...
GLENORA AND ROCK STREAM AT 705 PM EDT...
WATKINS GLEN AND WATKINS GLEN STATE PARK AT 710 PM EDT...
HECTOR AND LOGAN AT 715 PM EDT...
BENNETTSBURG AT 720 PM EDT...
SEARSBURG AND EAST STEAMBURG AT 725 PM EDT...
PERRY CITY AND MECKLENBURG AT 730 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
IF ON OR NEAR SOUTHERN SENECA LAKE...SEEK SHELTER NOW. GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
LAT...LON 4256 7715 4263 7667 4262 7661 4263 7655
4237 7653 4232 7710 4250 7711 4250 7715
DGMLocal storm report, Aug 8, 6:28 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
728 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL GROTON 42.59N 76.37W
08/08/2013 E0.75 INCH TOMPKINS NY FACEBOOK
&&
JMLLocal storm report, Aug 8, 6:54 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL JEFFERSONVILLE 41.78N 74.93W
08/08/2013 M0.88 INCH SULLIVAN NY PUBLIC
0155 PM TSTM WND DMG JEFFERSONVILLE 41.78N 74.93W
08/08/2013 SULLIVAN NY 911 CALL CENTER
TWO TREES DOWN ACROSS A ROAD
0458 PM HEAVY RAIN 1 W BENTON 42.73N 77.08W
08/08/2013 M2.00 INCH YATES NY TRAINED SPOTTER
LESS THAN ONE HOUR
0539 PM HEAVY RAIN 1 E VOAK 42.73N 77.12W
08/08/2013 M1.38 INCH YATES NY TRAINED SPOTTER
0705 PM HAIL GROTON 42.59N 76.37W
08/08/2013 E0.75 INCH TOMPKINS NY FACEBOOK
0751 PM HEAVY RAIN DRYDEN 42.49N 76.30W
08/08/2013 M1.25 INCH TOMPKINS NY TRAINED SPOTTER
LAST 20 MINUTES
&&
JMLLocal storm report, Aug 8, 7:03 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG GROTON 42.59N 76.37W
08/08/2013 TOMPKINS NY 911 CALL CENTER
SEVERAL TREES DOWN
&&
JMLLocal storm report, Aug 8, 7:07 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
807 PM EDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 SW VIRGIL 42.50N 76.21W
08/08/2013 CORTLAND NY 911 CALL CENTER
SOME TREES AND WIRES DOWN. MINOR ROAD FLOODING
&&
JMLFlash Flood, Tompkins
- When
- August 8, 7:43 PM EST to 11:15 PM EST
- Where
- Tompkins County, 1.45 mi WNW of Ithaca to 0.78 mi NE of Willow Creek
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 42.458, -76.527
Water was reported to be running across Route 89 from near Taughannock Falls, southward to Ithaca. One foot of water and debris was across the road in spots.
Flash Flood, Tompkins
- When
- August 8, 7:59 PM EST to 11:15 PM EST
- Where
- Tompkins County, 2.22 mi SSW of Waterburg to 3.28 mi NNW of Ithaca Grund Fld Arp
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.470, -76.686
Harvey Hill Road and Fish Road were closed due to flooding.
Flash Flood, Cortland
- When
- August 8, 9:15 PM EST to 11:15 PM EST
- Where
- Cortland County, 1.23 mi SE of Munsons Corners to 0.72 mi WNW of Cortland Arpt
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 42.570, -76.180
Significant flooding was reported in Cortlandville.
Flash Flood, Tompkins
- When
- August 8, 9:15 PM EST to 11:15 PM EST
- Where
- Tompkins County, 0.76 mi NW of Enfield to 1.12 mi SSE of Applegate Corner
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- State Official
- Coordinates
- 42.438, -76.640
A bridge was washed out at the intersection of Harvey Hill Road and State Route 327.
Flash Flood, Tompkins
- When
- August 8, 9:15 PM EST to 11:15 PM EST
- Where
- Tompkins County, 0.69 mi S of Ithaca to 2.11 mi S of Myers
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 42.440, -76.500
Flood waters covered numerous roads in the area, especially along Routes 96 and 89 to the north of Ithaca.
Flash Flood, Chemung
- When
- August 8, 9:30 PM EST to 11:15 PM EST
- Where
- Chemung County, 3.25 mi NNE of Chambers to 4.29 mi NW of Big Flats
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 42.296, -76.935
Extensive flooding was reported along State Route 414. Water was covering roads in several areas and was into houses.
Flash Flood, Cortland
- When
- August 8, 9:32 PM EST to 11:15 PM EST
- Where
- Cortland County, 0.04 mi SSE of Munsons Corners to 0.87 mi SSW of Cortland
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 42.579, -76.200
Severe flooding was reported in Cortlandville within the Walmart parking lot. People were trapped on top of their vehicles and rescued by emergency personnel.
Flash Flood, Chemung
- When
- August 8, 10:00 PM EST to 11:15 PM EST
- Where
- Chemung County, 0.99 mi SW of Tompkins Corners to 1.95 mi W of Millport
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- 911 Call Center
- Coordinates
- 42.192, -76.896
Major flash flooding was reported in Millport with several roads washed away.
Flash Flood, Steuben
- When
- August 8, 10:00 PM EST to 11:15 PM EST
- Where
- Steuben County, 1.12 mi S of Meads Creek to 1.44 mi ESE of Hornby
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 42.254, -77.103
Significant flooding was reported on Route 414 near the Steuben and Chemung county line. People were rescued from the roof of a car, and a nearby campground was evacuated.
Flash Flood, Cortland
- When
- August 8, 10:10 PM EST to 11:15 PM EST
- Where
- Cortland County, 1.14 mi WSW of Cortland Arpt to 0.41 mi S of Cortland Arpt
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.592, -76.220
Serious flash flooding was reported in the area with 120 people currently being evacuated to Red Cross shelters.
Flash Flood, Tioga
- When
- August 8, 10:17 PM EST to August 9, 2:55 AM EST
- Where
- Tioga County, 3.05 mi SW of Richford to 0.56 mi NNE of Berkshire
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.321, -76.245
There were several road closures in the area due to flooding.
Flash Flood, Cortland
- When
- August 8, 11:30 PM EST to August 9, 2:20 AM EST
- Where
- Cortland County, 1.23 mi SE of Munsons Corners to 0.49 mi S of South Cortland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.570, -76.180
Water was rushing over McLean Road near the SPCA.
Flash Flood, Steuben
- When
- August 8, 11:30 PM EST to August 9, 2:20 AM EST
- Where
- Steuben County, 0.86 mi NE of Ferenbaugh to 2.07 mi ESE of Ferenbaugh
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.210, -76.990
Post Creek was flooding, and threatening the Ferenbaugh Campground. Camp residents were being evacuated along Route 414.
Flash Flood, Chemung
- When
- August 8, 11:50 PM EST to August 9, 2:30 AM EST
- Where
- Chemung County, 3.61 mi NW of Big Flats to 0.44 mi NW of Slabtown
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 42.173, -76.971
Significant flash flooding was occurring with Sing Sing Road underwater near the airport.
Flash Flood, Schuyler
- When
- August 9, 12:00 AM EST to 2:30 AM EST
- Where
- Schuyler County, Beaver Dams to 2.38 mi E of Beaver Dams
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 42.280, -76.970
Major flash flooding of the Mini Mart was reported near the village of Beaver Dams.
Flash Flood, Tioga
- When
- August 9, 12:00 AM EST to 2:30 AM EST
- Where
- Tioga County, 2.19 mi ESE of Willseyville to 1.59 mi NW of Weltonville
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- 911 Call Center
- Coordinates
- 42.269, -76.340
Catatonk Creek overflowed its banks and washed out a bridge.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, August 8 to 9, 20131 death · $75,000 · 1.75 in hail · 9 events
- Flash Flooding and Flood in Arkansas, August 8 to 22, 2013$2.1 million · 1 in hail · 19 events
- Flash Flood in Ohio, August 8, 2013$2.5 million · 1 event
- Flash Flooding in Virginia, August 8, 2013$255,000 · 2 events
- Flash Flood and Hail in Colorado, August 8 to 9, 2013$50,000 · 1 in hail · 2 events
- Flash Flooding in West Virginia, August 8 to 10, 2013$35,000 · 2 events
- Damaging Winds in New York, August 8, 2013$16,000 · 61 kt wind · 8 events
- Damaging Wind in Kentucky, August 8, 2013$20,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, August 8, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 8, 2013$3,000 · 1.75 in hail · 11 events
- Flooding and Hail in Pennsylvania, August 8, 2013$2,000 · 1 in hail · 8 events
- Flash Flooding in Georgia, August 8, 2013$13,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470301, 470303, 470304, 470305, 470306, 470310, 470311, 470312, 470314, 470315, 470316, 470319, 470320, 470321, 470322, 470324.